| Model Number |
7209686 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an arthroscopic treatment using a saphyre 90° probe; the lens of the arthroscope got damaged due to improper operation.In consequence, the lens aperture became smaller affecting the visual field making it inoperable.The saphyre did not break into fragments inside the patient.The procedure was completed by changing the surgical method.The surgical method changed from arthroscopic to the traditional which the incision was larger.No delays nor further complications were reported.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest that the anticipated risk region is not adequate.According to the report, the surgeon made the decision to change from an arthroscopic procedure to the traditional technique which the incision was larger.Since the saphyre probe did not break inside the patient and there were no delays nor further complications reported, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that may have contributed to the reported event include activating ablation while the probe in in contact with the scope.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest that the anticipated risk region is not adequate.According to the report, the surgeon made the decision to change from an arthroscopic procedure to the traditional technique which the incision was larger.Since the saphyre probe did not break inside the patient and there were no delays nor further complications reported, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that may have contributed to the reported event include activating ablation while the probe in contact with the scope.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest that the anticipated risk region is not adequate.According to the report, the surgeon made the decision to change from an arthroscopic procedure to the traditional technique which the incision was larger.Since the saphyre probe did not break inside the patient and there were no delays nor further complications reported, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that may have contributed to the reported event include activating ablation while the probe in in contact with the scope.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.